Advanced Search
MyIDEAS: Login

Optimal Policy Restrictions on Observable Outcomes

Contents:

Author Info

  • Federico Ravenna

Abstract

We study the restrictions implied by optimal policy DSGE models for the volatility of observable endogenous variables. Our approach uses a parametric family of singular models to discriminate which volatility sample outcomes have zero probability of being generated by an optimal policy. Thus the set of volatility outcomes generated by the model is not of measure zero even if there are no random deviations from optimal policymaking. This methodology is applied to a new Keynesian business cycle model widely used in the optimal monetary policy literature, and its implications for the assessment of US monetary policy performance over the 1984-2005 period are discussed.

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://www.cirpee.org/fileadmin/documents/Cahiers_2010/CIRPEE10-27.pdf
Download Restriction: no

Bibliographic Info

Paper provided by CIRPEE in its series Cahiers de recherche with number 1027.

as in new window
Length:
Date of creation: 2010
Date of revision:
Handle: RePEc:lvl:lacicr:1027

Contact details of provider:
Postal: CP 8888, succursale Centre-Ville, Montréal, QC H3C 3P8
Phone: (514) 987-8161
Web page: http://www.cirpee.org/
More information through EDIRC

Related research

Keywords: Optimal monetary policy; business cycle; DSGE model; policy performance;

Find related papers by JEL classification:

This paper has been announced in the following NEP Reports:

References

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
as in new window
  1. Lai, Hung-pin, 2008. "Maximum likelihood estimation of singular systems of equations," Economics Letters, Elsevier, vol. 99(1), pages 51-54, April.
Full references (including those not matched with items on IDEAS)

Citations

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:lvl:lacicr:1027. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Johanne Perron).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.